New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
flare up and lyrica
8 Replies
chaplin - June 12

I am going through a horrible flare up. It is hard to function. Head is pounding and feels like someone is hitting my hands and shoulders with a hammer. I had to take enough pain killer to knock myself out yesterday to get through the day - but I felt like poop. My dr. put me on Lyrica yesterday and I feel like a zombie and the headache is still unbearable. I only took one 75 mg pill last night and it is 11 in the morning and I feel like I could sleep the day away. Does anyone else find lyrica makes you more exhausted than usual or could this be part of the flare up. Did Lyrica make you feel worse before it mad you feel better? Also those of you who have gained weight on Lyrica - was it because you craved more food and ate more or was it because of the medication itself. Just wondering because I just stared loosing the weight I gained from steroids and I am not looking forward to gaining again.
Any input is really appreciated.
Chaplin

 

Cassiel - June 12

Chaplin,

I stopped taking lyrica after 2 weeks...I just
couldn't stand the side effects. Headaches, more
tired than usual and I ate like a horse. I was also dizzy and had swelling. I think it's different for everyone. I hear cymbalta works
good with less side effects but again maybe
not for everyone.

I'm on steroids so I'm not sure if the combo
just did me in or if my system just felt overloaded on it. Maybe someone here can give
more input as I'm a relatively new FMS patient.

Best of luck and let us know how you do.

 

axxie - June 13

Hey girl, thought I'd give you my insight with Lyrica and Cymbalta.

I was on Lyrica for approximately 3 months, and yes, I felt my nervous system was on overload, at ate lots and had terrible swelling. One of my friends thought I'd had swollen overnight to a blow fish. (That was enough for me) I went to the doctor and told her I couldn't take it anymore and to please give me something else.

I was then put on Cymbalta, ok, at first I was sleepy and confused and had terrible nausea, but was told that partly due to the fact that I had not waited for the Lyrica to clear and went straight to Cymbalta. Good news, because of the nausea that lasted about 2 weeks, I lost 15 lbs. and yes I did sleep it would seem forever, I finally did wake up with a new lease on life. I had less pain and was able to manage to stay awake all day and actually sleep at night.

I do have to warn you, that if you just switch you might find it difficult to cope with Cymbalta but if you stick with it for 1 month, you will feel the difference and by then, you should not feel tired or in pain. I remember actually dancing into my doctor's office after two weeks on Cymbalta and did wonders with my moods.

I am still on Cymbalta it's been over 6+ months and doing fine, I no longer need much pain medications except on the occasion when the weather is really bad or that I overdo it in some physical activity.

I take Trazadone (Desyrel) for sleep and seem to be doing ok, just taking one day at a time, at least my mind is clearer and not foggy or wild from the Lyraca, and my quiziness is almost gone, except on days when my symptoms are not going as well at it should.

Maybe Savella would do the trick, I don't know but I hear it in the same category as Cymbalta. I recently read, that Cymbalta should be taken in two doses, I only have one dose of 60mg, since that single dose works for me.

Good luck to you Chaplin and hope you decide was it best for you. In any case, please let us know.
:)

 

chaplin - June 13

Thanks for the replies. My dr. has asked me to give Lyrica 2 weeks before deciding. My pain is much worse than before even though I didn't think that would be possible. My hands and arms keep locking from muscle cramps. It is horribly painful and my boys don't like seeing mommy so sad. I was up all night with pain almost all over my body and I am already swelling - not too sure if it is a combo from other inflammation but it seems to be more than my usual. I will ask my dr. about cymbalta and savella. I am taking amytriptylin (elavil) to help me sleep and it worked for a while but my dose keeps going up since after a few weeks or so it seems to not work as well. I am extremely sensitive to meds - I was taking tramacet for the pain - I felt so drugged (not in a good way) and was walking into walls literally. It scared my boys, husband and friends. My older son is now having horrible nightmares. I know this is effecting him. I try to keep them from knowing how bad I really feel but they know their mommy and what I used to be,
Thanks for the input it is great to be able to get feedback from people who know what I am going through.

chaplin

 

axxie - June 13

Chaplin, give Lyrica a chance but after a few months if it's the same then I assume your doctor would try to give you another medication. Maybe if your doctor gave you a duretic it might help you with the bloatiness. As you know, that is the worst offender for us with fibro. The more bloatiness the worst the system are, my doctor took the precaution to prescribe Lozide, commonly given to people who have high blood pressure, but I have no high blood pressue, she was concern that I was bloated and that I had problems uninating, and that is what the Lyrica did for me. As soon as I switched to Cymbalta I had none of those problems, but was advise to still continue with Lozide that it helps with the body get rid of water and gives a chance to the body to recover from the pain. All I know is it works for me. Another thing my doctor told me was taking benadryle it helps me relax and sleep, fight off allergies and helps reducing the pain in my stiff joints. I don't know how it all works but for me I find it works fine.
Good luck to you Chaplin and let us know how well you are doing.

 

chaplin - June 15

Thanks for the input - I really appreciate it.
I have been feeling horrible since going on lyrica. I have had horrible sharp stomach pains - the type that hurts under your ribcage in pierces through to your back. Also I've been crying uncontrollably. Has anyone else experienced this? I have not been crying like this before I went on Lyrica. I called my dr. and am waiting for him to call back but I thought I'd see if anyone else has experienced this. It is nowhere near the time of the month so why am I crying so much? I am really frustrated with the pain but the tears just come out of nowhere.
Any replies would be great
thanks
chaplin

 

chaplin - June 15

I am now off Lyrica my dr. is switching me over to cymbalta for now. Thanks for all the replies - lets hope cymbalta works better for me - Lyrica was a horrible experience for me.
Chaplin

 

axxie - June 16

Hey Chaplin

I hope you feel better on Cymbalta, I've been on it for awhile now and I can't say anything bad about it.

Lyraca probably had something that made you weepie, we are not all made to take the same medication. I'm happy your doctor respond so fast.

Common side affects are: dizziness and weakness, the dry mouth, sleepiness, constipation and nausea and sweating.

I must say that I didn't get the dizziness but remember the sleepiness, sweating in my sleep and nausea but only when my dosage was changed to 60mg. Now I don't have any of the side affects.

The only thing I can say it has taken care of my moods (I'm level headed) and can function normally for most parts. On occasion I do still have problems but found if I can take care of my emotions, then I suffer less. I guess it's called survival.

Good luck to you and write back and let us know how you are doing. PS: if this drug doesn't work, there are others?

 

The Bonz - June 16

I take Cymbalta and Lyrica. Neither are really helping me. I am taking 300 mg of the Lyrica and 60 mg of Cymbalta. I lost 40 lbs in 2007. I kept it off and was pretty proud of myself. I was put on Lyrica in 2008 and now I have gained all but 10 of the pounds back. I went from a size 8 to a size 12/14. I look at myself everyday and want to cry (sometimes I do cry). once I ran out and forgot to get my prescription refilled. I was assured from my doctor and pharmacist that there would be no side effects. Then all of a sudden I started feeling like i was being attacked by mosqitoes. I kept feeling like something was crawling under my skin and I was constantly feeling "bites" all over my body. The rest of my family did not feel any of this. I literaly thought I was loosing my mind. Once I got the prescription filled everything was back to normal.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question